Jump to content




Photo
- - - - -

Seroquel v. Trazodone


  • Please log in to reply
5 replies to this topic

#1 Libby

Libby

    ~!~

  • Member
  • Pip
  • 1605 posts

Posted 25 March 2007 - 11:20 AM

Damn. I love Seroquel. It has helped with depression and anxiety. I'm still messed up, but this is the best I've ever felt. The closest to normal. This tells me that my dopamine is out of whack, and that's why I've had such INTENSE, unrelenting anxiety for my entire life.

Well, I have gained a lot of weight on SQ, and pdoc wants me off of it, due to fear of diabetes. I agree that it's dangerous, and I should probably stop the SQ. BUT, he wants me to switch to Trazodone for sleep!!!

Trazodone v. Seroquel? What a bunch of horseshit. I was on Traz 20 yrs ago, and the main thing I remember is being DRUGGED during the day from the dose I took at bedtime. I still had a ton of anxiety. Pdoc says maybe I wasn't on a high enough dose 20 yrs ago. I suppose that might be correct.

I am really worried about making this change.

Pdoc says that other AAPs will have the same diabetic/weight gain effect. He says that old fashioned APs will give me tardive dyskinesia.

I am scared and frustrated. On the positive side, I would love to drop the weight I've gained, and I don't want to be diabetic!!! I just wish he'd let me try another antipsychotic.

Any feedback, advice, similar experiences, etc?
I'm not offended by all the dumb blonde jokes
because I know I'm not dumb...
and I also know that I'm not blonde.
~Dolly Parton



dx: severe, refractory double depression. GAD. OCD, paranoia, occasional psychosis.
Depersonalization and anxiety out the wazoo, no matter which meds I take.

current rx: Cymbalta 90mg as of 11/12, Trazodone 400mg as of 4/6/07. Clonazepam .5mg PRN.

Recent Titration: Seroquel 100mg>200mg>now 300mg>back to 200mg as of 11/10,
up to 300mg as of 11/29; up to 400 mg Seroquel as of 1/19/07.
Tapering down on Seroquel and adding Trazodone as of 3/26/07, much to my chagrin.
Now down to zero SQ, up to 400mg Traz. Can't sleep, but my girth is getting smaller.

And now: Stopped Traz. Added Navane. tripped off into some dissociation/psychosis shit. Off Navane. Back on 1,000mg Seroquel. Welcome to my nightmare.


previous rx: Tofranil, Desyrel, Pamelor, Prozac, Paxil, Zoloft, Wellbutrin,
Neurontin, Luvox, Serzone, Remeron, Effexor, Lexapro. Navane, Ativan, Inderal, Lithium.


#2 Velvet Elvis

Velvet Elvis

    The world is a hellish place, and bad writing is destroying the quality of our suffering.

  • Admin
  • 13179 posts

Posted 25 March 2007 - 12:15 PM

I had to quit seroquel after gaining 100 pounds on it.

geodon and abilify are much more likely to be weight neutral, FWIW.

De-gnosis: ADD, recurrent depression (or maybe bpII in the guise of such), Asperger's, OCD, social anxiety
Today's Pill Menu: Dexedrine, Wellbutrin (Budeprion), Strattera, Celexa, Risperdal, and clonazepam

Like other moderators and staff of crazyboards.org, I am not a health care professional. You have no way of knowing that I am not talking out my ass. Please do your own homework before making any health related decisions.

Buy me Stuff: Amazon Wishlist


#3 Loon-A-TiK

Loon-A-TiK

    Is there no way out of the mind? - Sylvia Plath

  • Member
  • Pip
  • 4902 posts

Posted 25 March 2007 - 03:03 PM

we've had different experiences on seroquel (you love it and i hated it), but the same reaction to traz. if you don't like it, it is your body, and don't take it. don't let your pdoc push you around. insist that you've tried it and hate it. when i tried it years ago, it made me such a zombie during the day that i couldn't drive or cook. i couldn't even read sometimes. those aren't good side effects! i got off of it pretty close to right away.

for sleep and anxiety, something that won't make you gain weight?...have you tried the new form of risperdal (can't remember the brand name right now) that is time released? a lot of people like risperdal. i had to quit it because of huge hormonal issues, but a lot of women can take it without issues. there are fewer issues (according to the pharma co) with the new form anyway. it does decrease nervousness, make you a bit sleepy, and feel generally mellow. i did like it.

you might want to talk to your pdoc about it.

also there's haldol. it is one of the ap drugs, but has a good side effect profile. i've taken it and it wasn't too terrible. it made me feel sedated (but not like a zombie) and mellow. i stopped taking it because i felt it made me personally too sedated. i'm not a sedated kind of person by nature.
DX-BP1 w/psychotic symptoms, PTSD, ADD (Inattentive), and body dysmorphic disorder
Daily RX- WB 300mg, Lamictal 400mg, Abilify 20mg, Adderall XR 30mg, Inderal 10mgx2, Nuvaring
a multi-vitamin, hair/skin/nails vitamin, super 50-b complex vitamin, flax oil

prn- Zyprexa 10-20mg for emergencies

In memory of my dad, BP1 suicide. I love you and miss you!

EX RX- Seroquel, Risperdal, Geodon (master of all that is evil), Zyprexa (the good stuff), Zyprexa Zydis, Trazadon, Depakote, Lithium, Serzone, Paxil, Effexor, Lexapro, Haldol, Strattera, Topamax, Symmetrel, other old school ACs, and more I can't remember now

"Can a selfish egocentric jealous and unimaginative female write a damn thing worthwhile?" - Sylvia Plath

If you don't have something nice to say, then don't say it at all.

#4 karuna

karuna

    Lady Fanackerpan

  • Inmate Emeritus
  • Pip
  • 3785 posts

Posted 25 March 2007 - 04:22 PM

I have been on Risperdal (I'm coming off it at the moment, but not because it was bad for me, just I don't need it anymore) and had a little weight gain (but that might be my other meds too) my prolactin has been okay and it has helped me with anxiety type stuff. Could be worth a try.
Life shrinks or expands in proportion to ones courage : Anais Nin

'The attainment of wholeness requires one to stake one's whole being. Nothing less will do; there can be no easier conditions, no substitutes, no compromises': Jung

DX: borderline personality disorder/bipolar/psychosis/trauma history
RX: Lithium and Seroquel


I have a blog at:

http://dedicationtor....wordpress.com/

Feel free to come leave input, read and heckle!

#5 sdjeff

sdjeff

    Member

  • Member
  • Pip
  • 703 posts

Posted 25 March 2007 - 04:31 PM

Since you're concerned about weight gain, I would suggest trying an older AP like Haldol I take it, it is pretty sedationg but I like it. . It's chemically similar to Risperdal w/o the weight problem. There is an increased risk of TD though. I gained 105 pounds between Zyprexa and Risperdal. Abilify and Geodon caused me severe Akathesia.

personally, I think traz is crap. But as they say, YMMV.

The age demanded that we sing
And cut away our tongue.
The age demanded that we flow
And hammered in the bung.
The age demanded that we dance
And jammed us into iron pants.
And in the end the age was handed
The sort of shit that it demanded.
-Ernest Hemingway


Schizoaffective Disorder, PTSD, GAD, and a bevy pf physical crap

Rx's: Psych meds: Lamictal 100 mg 2x/day, Trileptal 600 mg/morning 600 mg/night, Topamax 100 mg 2x/day, (also for migraines) Buspar 10 mg 3x/day, Haldol 2 mg 2x/day 4 mg night Starting NArdil. The other 13 are available as relevant to individual query.

"It's not when you get knocked down, it's whether you get back up." - Stephen Colbert


#6 Velvet Elvis

Velvet Elvis

    The world is a hellish place, and bad writing is destroying the quality of our suffering.

  • Admin
  • 13179 posts

Posted 25 March 2007 - 05:20 PM

Of the typicals, mellaril is probobly the mildest and least likely to cause problems with TD.

De-gnosis: ADD, recurrent depression (or maybe bpII in the guise of such), Asperger's, OCD, social anxiety
Today's Pill Menu: Dexedrine, Wellbutrin (Budeprion), Strattera, Celexa, Risperdal, and clonazepam

Like other moderators and staff of crazyboards.org, I am not a health care professional. You have no way of knowing that I am not talking out my ass. Please do your own homework before making any health related decisions.

Buy me Stuff: Amazon Wishlist






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.